Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 67, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 9, 2011, 1:32 AM CST for 5 counties in Mississippi. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2011, 1:32 AM CST (07:32 UTC)
- Expired
- Mar 9, 2011, 2:15 AM CST
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Copiah County, MS, Madison County, MS, Rankin County, MS, Simpson County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 16 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 2:08 AM CST | TSTM WND DMG | Brandon, MS | POWERLINES DOWN AT LUCKNEY ROAD AND MARY MILES DRIVE. ALSO SOME MINOR TREE DAMAGE REPORTED IN AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 7:37 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.5 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 542 m²/s²
- 0-3 km storm-relative helicity
- 664 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
908
WUUS54 KJAN 090732
SVRJAN
MSC029-089-121-127-129-090815-
/O.NEW.KJAN.SV.W.0067.110309T0732Z-110309T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
132 AM CST WED MAR 9 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF HAZLEHURST...
SOUTH CENTRAL MADISON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...
RANKIN COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...STAR...RICHLAND...PEARL...FLOWOOD...
BRANDON...
SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PINOLA...MENDENHALL...
EXTREME NORTHWESTERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 215 AM CST
* AT 132 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST OF RICHLAND TO 7
MILES WEST OF WHITES TO HAZLEHURST MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOPEWELL...FLORENCE...MONTEREY...HARRISVILLE...UNION...PINEY
WOODS...FANNIN...GOSHEN SPRINGS...CATO...PISGAH...JOHNS...
PELAHATCHIE...LEESBURG...MARTINVILLE AND SANATORIUM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST WEDNESDAY MORNING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3182 9044 3206 9028 3206 9023 3213 9024
3219 9022 3220 9018 3227 9019 3241 9007
3241 9013 3244 9024 3260 8979 3239 8974
3215 8973 3187 8976
TIME...MOT...LOC 0732Z 268DEG 38KT 3226 9027 3208 9027
3189 9037
$$
GRGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 8:25 PM CST, 5 hours 7 minutes earlier.
Area forecast discussion, Mar 8, 8:25 PM CST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
825 PM CST TUE MAR 8 2011
.UPDATE...TORNADO WATCH NUMBER 44 RECENTLY ISSUED TO REPLACE
EXPIRING WATCH NUMBER 42...LASTING THROUGH 3 AM. IN ADDITION TO
REPLACING COUNTIES IN PREVIOUS WATCH AROUND A TIER OF COUNTIES AND
PARISHES WERE ADDED ON THE NORTH SIDE OF THE PREVIOUS NORTHERN WATCH
FRINGE. PRODUCTS UPDATED AND RESENT TO REFLECT THE WATCH.
CURRENTLY WATCHING WARM FRONT EXTENDING FROM NORTHWEST TO SOUTHEAST
(FROM FAR SOUTHEAST MS TO NORTH CENTRAL LA). THIS BOUNDARY HAS
PREVIOUSLY BEEN ANCHORED PRETTY SOLIDLY BY HEAVY RAIN CONVECTIVE
CLUSTER OVER SE LA AND SE MS. HOWEVER...THIS CLUSTER HAS RECENTLY
BROKEN UP AND IS ALLOWING WARM FRONT TO PROGRESS NORTH MORE RAPIDLY.
AMPLE LOW LEVEL MOISTURE (MID TO UPPER 60S DEWPOINTS) EXISTS SOUTH
OF THE WARM FRONT...AND THIS IS EXPECTED TO SPILL NORTH TOWARDS
HEART OF THE REGION OVERNIGHT...INCREASING SEVERE RISK. THIS EVENING
THE WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS WILL PRIMARILY BE
TRIGGERED ISENTROPICALLY ATOP THIS WARM FRONT...BUT ANTICIPATE A
LARGE AXIS OF HEAVY RAIN AND STORMS EXTENDING SOUTH OF THE WARM
FRONT TO EVOLVE AND TRANSLATE EAST ACROSS THE ARKLAMISS OVERNIGHT
AND INTO EARLY WEDNESDAY MORNING.
PREVIOUS FORECAST MORE OR LESS ON TRACK AS MUCH OF THE REGION/S WX
IN THE EXTREME SHORT TERM IS BEING CONTROLLED BY COMPLICATED
MESOSCALE FACTORS. /BB/
&&
.AVIATION...FLIGHT CATS WILL BE PRIMARILY MVFR (TO LOCALLY IFR)
THROUGH THE NIGHT AND INTO WEDNESDAY MORNING AS A COLD FRONT COMES
INTO THE REGION AND PRODUCES LOW CLOUDS...AS WELL AS SHOWERS AND
THUNDERSTORMS. SOME OF THE THUNDERSTORMS THROUGH MIDDAY TOMORROW
COULD BE STRONG TO SEVERE AND THUS CAPABLE OF PRODUCING MAJOR
TURBULENCE. SOUTHEAST TO SOUTH WINDS TONIGHT WILL GUST UP TO 20 MPH
AT TIMES...WITH WINDS SHIFTING TO THE WEST AND NORTHWEST IN THE
MORNING THROUGH MIDDAY HOURS TOMORROW. EXPECT SKIES TO MAINLY
IMPROVE TO VFR AFTER FROPA...ALTHOUGH CLOUDS WILL STILL ABOUT AND
SOME CEILINGS (PARTICULARLY NORTH OF I-20) MAY SNEAK BELOW 3 KFT AT
TIMES. /BB/
&&
.PREV DISCUSSION... /ISSUED 441 PM CST TUE MAR 8 2011/
DISCUSSION...HIGH-END SEVERE WEATHER AND FLASH FLOODING IS STILL
ANTICIPATED THROUGH TONIGHT AND INTO TOMORROW MORNING. FORECAST
THINKING IS STILL ABOUT THE SAME...WITH THE GREATEST RISK FOR SEVERE
WEATHER ALONG AND WEST OF THE MS RIVER EXTENDING SOUTHEAST ACROSS
SOUTH CENTRAL MS...AND THE GREATEST RISK FOR FLASH FLOODING ALONG
AND SOUTHEAST OF THE NATCHEZ TRACE PARKWAY.
A WARM FRONT REMAINS DRAPED ACROSS THE ARKLAMISS THIS AFTN WITH SFC
DEWPOINTS STILL IN THE LOWER 50S ALONG THE HWY 82 CORRIDOR FROM GWO
TO GTR...WHILE UPPER 60S DEWPOINTS WERE SURGING INLAND AND
APPROACHING THE NATCHEZ AREA PRIOR TO SUNSET. SCATTERED MOSTLY
ELEVATED STORMS HAVE CONTINUED FOR MUCH OF THE DAY...BUT
SURFACE-BASED STORMS HAVE BEEN MOVING INTO THE HIGHWAY 84 CORRIDOR
WITH THE MOST INTENSE STORMS NOW APPROACHING THE COLUMBIA TO
HATTIESBURG AREA.
THE LATEST GUIDANCE INDICATES THE WARM SECTOR WILL CONTINUE TO SURGE
INLAND AND EXPECT MID 60S SFC DEWPOINTS WILL APPROACH THE I-20
CORRIDOR DURING THE NIGHT WITH MIXED LAYER CAPE EXCEEDING 700 J/KG...
GIVEN THE VERY STRONG SHEAR EXPECTED (0-1KM 35-40KTS, 0-6KM >50KTS)
AND HIGH VORTICITY GENERATION POTENTIAL OVER NE LA INTO SRN MS...WE
ARE STILL VERY CONCERNED WITH THE RISK FOR STRONG TORNADOES OVER SRN
AND WRN PORTIONS OF THE FORECAST AREA...WITH THE RISK DECREASING
SHARPLY OVER NC/NE PORTIONS OF MS ALONG THE HWY 82 CORRIDOR WHERE
INSTABILITY SHOULD REMAIN ELEVATED FOR THE MOST PART.
THE RISK FOR SEVERE WEATHER AND FLOODING WILL BECOME MOSTLY CONFINED
TO SOUTHEAST PORTIONS OF THE ARKLAMISS WEDNESDAY MORNING...WITH
DRIER CONDITIONS MOVING INTO THE ENTIRE AREA FOR THE AFTN. /EC/
HYDROLOGY...VERY STRONG MOISTURE TRANSPORT WITH PRECIPITABLE WATER
VALUES IN EXCESS OF 1.5 INCHES...A VERY RICH BOUNDARY LAYER...AND
INCREASINGLY DEEP MOISTURE PROFILES WILL SUPPORT INTENSE RAINFALL
RATES IN TSTM ACTIVITY...AS HAS ALREADY BEEN THE CASE OVER SC/SE MS.
DEEP LAYER WIND FIELDS BECOME MORE UNIDIRECTIONAL THROUGH THE NIGHT
AND WILL SUPPORT AN INCREASED POTENTIAL FOR TRAINING STORMS. HIGH
RES WRF OUTPUT INDICATES THE POTENTIAL FOR > 5 TO 7 INCHES OF
RAINFALL SOUTH OF I-20 OVER SC/SE MS TONIGHT INTO WED MORNING. THERE
ARE SOME INDICATIONS OF BI-MODAL QPF MAXES AS PRIMARY TROUGH AXIS
APPROACHES AND INCITES TSTM COMPLEX OVER WRN PORTIONS OF THE AREA
LATER THIS EVNG...WHILE THE COMPLEX OVER SC/SE MS REMAINS ANCHORED
THERE. THE OVERALL MODEL CONSENSUS SHOWS THAT THE CURRENT FLASH
FLOOD WATCH NEEDS TO BE EXPANDED A LITTLE FARTHER NW INTO NC MS AND
AMOUNTS HAVE BEEN BEEFED UP A BIT AS WELL. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 62 73 39 61 / 100 52 3 0
MERIDIAN 61 78 38 64 / 100 91 5 0
VICKSBURG 62 71 39 60 / 100 39 3 0
HATTIESBURG 63 81 42 65 / 100 96 2 0
NATCHEZ 60 69 40 60 / 100 46 2 0
GREENVILLE 57 64 38 58 / 100 20 4 0
GREENWOOD 55 68 37 57 / 100 32 6 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MSZ026>033-
036>039-042>066-072>074.
LA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR LAZ016-023>026.
AR...NONE.
&&
50Hazardous weather outlook, Mar 8, 3:59 PM CST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 359 PM CST TUE MAR 8 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ040-047>049-053>056- 059>066-072>074-092200- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA- WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 359 PM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY HIGH END SEVERE WEATHER...INCLUDING THE POSSIBILITY OF STRONG TORNADOES...AND FLASH FLOODING...WILL BE POSSIBLE TONIGHT AS A STRONG STORM SYSTEM MOVES ACROSS THE ARKLAMISS. SCATTERED THUNDERSTORMS THIS EVENING WILL EVOLVE INTO A SLOW-MOVING LINE OF STORMS LATE TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS ALONG WITH STRONG WIND SHEAR WILL SUPPORT TORRENTIAL RAINFALL AND SEVERE WEATHER INCLUDING TORNADOES...DAMAGING WIND GUSTS GREATER THAN 75 MPH...AND HAIL TO THE SIZE OF GOLF BALLS. THE RISK OF SEVERE WEATHER WILL DIMINISH FROM WEST TO EAST DURING THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. MSZ018-019-025-027-034>037-041>045-050>052-057-058-092200- BOLIVAR-SUNFLOWER-LEFLORE-CARROLL-WASHINGTON-HUMPHREYS-HOLMES- ATTALA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-SCOTT-NEWTON- LAUDERDALE-JASPER-CLARKE- 359 PM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... .DAY ONE...TONIGHT AND WEDNESDAY SEVERE WEATHER AND FLASH FLOODING WILL BE POSSIBLE TONIGHT AS A STRONG STORM SYSTEM MOVES ACROSS THE ARKLAMISS. SCATTERED THUNDERSTORMS THIS EVENING WILL EVOLVE INTO A SLOW-MOVING LINE OF STORMS LATE TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS ALONG WITH STRONG WIND SHEAR WILL SUPPORT TORRENTIAL RAINFALL AND SEVERE WEATHER INCLUDING TORNADOES...DAMAGING WIND GUSTS UP TO 60 MPH...AND HAIL TO THE SIZE OF QUARTERS. THE RISK OF SEVERE WEATHER WILL DIMINISH FROM WEST TO EAST DURING THE MORNING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. MSZ026-028>033-038-039-046-092200- GRENADA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON- NOXUBEE-KEMPER- 359 PM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI... .DAY ONE...TONIGHT AND WEDNESDAY STRONG TO SEVERE THUNDERSTORMS AND FLASH FLOODING WILL BE POSSIBLE TONIGHT AS A STRONG STORM SYSTEM MOVES ACROSS THE ARKLAMISS. SCATTERED THUNDERSTORMS THIS EVENING WILL EVOLVE INTO A SLOW-MOVING LINE OF STORMS LATE TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS ALONG WITH STRONG WIND SHEAR WILL SUPPORT TORRENTIAL RAINFALL AND ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH AND HAIL. THE RISK OF SEVERE WEATHER WILL DIMINISH FROM WEST TO EAST DURING THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. EC
In the hours before
Local storm report, Mar 8, 10:52 PM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1052 PM CST TUE MAR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM FLASH FLOOD BROOKHAVEN 31.58N 90.45W
03/08/2011 LINCOLN MS EMERGENCY MNGR
NUMEROUS RDS ACROSS THE COUNTY HAVE BEEN FLOODED WITH
&&
CMELocal storm report, Mar 8, 11:01 PM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1101 PM CST TUE MAR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM TSTM WND DMG 3 SW MONTICELLO 31.52N 90.15W
03/08/2011 LAWRENCE MS LAW ENFORCEMENT
MULTIPLE TREES DOWN ACROSS CARMEL-NEW HOPE ROAD AND
OLIVAR WILSON ROAD.
&&
CMELocal storm report, Mar 8, 11:17 PM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1117 PM CST TUE MAR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 PM HAIL JONESVILLE 31.62N 91.83W
03/08/2011 E1.00 INCH CATAHOULA LA LAW ENFORCEMENT
&&Local storm report, Mar 8, 11:32 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1132 PM CST TUE MAR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM FLASH FLOOD TAYLORSVILLE 31.83N 89.43W
03/08/2011 SMITH MS LAW ENFORCEMENT
FLOODING CONTIUES TO INUNDATE SEVERAL CITY ROADS BUT IS
SLOWLY RECEEDING.
&&
JALLENLocal storm report, Mar 9, 1:28 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
128 AM CST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM FLASH FLOOD JONESVILLE 31.62N 91.83W
03/09/2011 CATAHOULA LA LAW ENFORCEMENT
EXTENSIVE FLOODING IS OCCURRING IN THE CITY OF
JONESVILLE. WATER WAS ENTERING SEVERAL BUILDINGS AND
VEHICLES. NUMEROUS ROADS WERE FLOODED. OVER 10 INCHES OF
RAIN HAD BEEN MEASURED AT THE POLICE STATION.
&&
DLLocal storm report, Mar 9, 1:30 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
130 AM CST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 AM FLASH FLOOD HEIDELBERG 31.89N 88.99W
03/09/2011 JASPER MS EMERGENCY MNGR
WATER IS COVERING THREE STREETS IN HEIDELBERG WITH TWO
FEET OF WATER...INCLUDING CLAIBORNE RD...GULF AVE...AND
IRONWOOD.
&&
BKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 6:02 PM CST | Flash Flood Warning | JAN | Lincoln | 118 min |
| Mar 8, 6:41 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 49 min |
| Mar 8, 6:42 PM CST | Flash Flood Warning | JAN | Forrest | 102 min |
| Mar 8, 7:01 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Lincoln | 20 min |
| Mar 8, 7:11 PM CST | Flash Flood Warning | JAN | Lamar, Marion | 84 min |
| Mar 8, 7:13 PM CST | Flash Flood Warning | JAN | Lawrence | 2 hr |
| Mar 8, 7:41 PM CST | Flash Flood Warning | JAN | Copiah, Simpson | 2 hr |
| Mar 8, 8:21 PM CST | River Flood Warning | JAN | Leake | 8 days |
| Mar 8, 8:21 PM CST | River Flood Warning | JAN | Leake | 9 days |
| Mar 8, 8:21 PM CST | River Flood Warning | JAN | Leake | 4 days |
| Mar 8, 8:21 PM CST | River Flood Warning | JAN | Attala | 37 hr |
| Mar 8, 8:21 PM CST | River Flood Warning | JAN | Leake | 7 days |
| Mar 8, 8:21 PM CST | River Flood Warning | JAN | Hinds, Rankin | 8 days |
| Mar 8, 8:21 PM CST | River Flood Warning | JAN | Copiah, Simpson | 6 days |
| Mar 8, 8:29 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis | 46 min |
| Mar 8, 8:30 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis | 2 hr |
| Mar 8, 8:34 PM CST | River Flood Warning | JAN | Noxubee | 6 days |
| Mar 8, 9:00 PM CST | Flash Flood Warning | JAN | Smith | 2 hr |
| Mar 8, 9:18 PM CST | River Flood Warning | JAN | Covington, Jones | 48 hr |
| Mar 8, 9:23 PM CST | River Flood Warning | JAN | Forrest | 48 hr |
| Mar 8, 9:45 PM CST | Flash Flood Warning | JAN | Rankin, Simpson | 2 hr |
| Mar 8, 9:57 PM CST | Flash Flood Warning | JAN | Jasper, Jones | 10 hr |
| Mar 8, 10:31 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 19 min |
| Mar 8, 10:32 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis | 118 min |
| Mar 8, 10:45 PM CST | Areal Flood Warning | JAN | Franklin, Lawrence, Lincoln | 4 hr |
| Mar 8, 10:56 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 35 min |
| Mar 8, 11:00 PM CST | Flash Flood Warning | JAN | Smith | 2 hr |
| Mar 8, 11:32 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 73 min |
| Mar 8, 11:38 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Yazoo | 52 min |
| Mar 9, 12:02 AM CST | Flash Flood Warning | JAN | Clarke, Lauderdale | 7 hr |
| Mar 9, 12:07 AM CST | Severe Thunderstorm Warning | JAN | Adams | 23 min |
| Mar 9, 12:18 AM CST | Flash Flood Warning | JAN | Claiborne, Jefferson, Warren | 3 hr |
| Mar 9, 12:28 AM CST | Flash Flood Warning | JAN | Adams | 3 hr |
| Mar 9, 12:40 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Jefferson, Warren | 65 min |
| Mar 9, 12:41 AM CST | Areal Flood Warning | JAN | Covington | 3 hr |
| Mar 9, 12:58 AM CST | Severe Thunderstorm Warning | JAN | Adams | 47 min |
| Mar 9, 1:04 AM CST | Flash Flood Warning | JAN | Hinds, Madison, Yazoo | 3 hr |
| Mar 9, 1:46 AM CST | Tornado Warning | JAN | Rankin | 31 min |
| Mar 9, 2:02 AM CST | Flash Flood Warning | JAN | Copiah, Franklin, Lawrence, Lincoln, Simpson | 3 hr |
| Mar 9, 2:28 AM CST | Flash Flood Warning | JAN | Attala, Choctaw, Lowndes, Noxubee, Oktibbeha, Winston | 3 hr |
| Mar 9, 2:36 AM CST | Severe Thunderstorm Warning | JAN | Rankin, Simpson, Smith | 39 min |
| Mar 9, 2:43 AM CST | Flash Flood Warning | JAN | Newton, Scott, Smith | 3 hr |
| Mar 9, 3:03 AM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 3 hr |
| Mar 9, 3:09 AM CST | Flash Flood Warning | JAN | Claiborne, Jefferson | 2 hr |
| Mar 9, 3:19 AM CST | Flash Flood Warning | JAN | Kemper | 3 hr |
| Mar 9, 3:24 AM CST | Flash Flood Warning | JAN | Adams | 2 hr |
| Mar 9, 3:59 AM CST | Areal Flood Warning | JAN | Holmes, Yazoo | 4 hr |
| Mar 9, 4:07 AM CST | Flash Flood Warning | JAN | Lamar, Marion | 4 hr |
| Mar 9, 4:31 AM CST | River Flood Warning | JAN | Forrest | 62 hr |
| Mar 9, 4:31 AM CST | River Flood Warning | JAN | Covington, Forrest | 52 hr |
| Mar 9, 4:35 AM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 25 min |
| Mar 9, 4:59 AM CST | Tornado Warning | JAN | Jones | 16 min |
| Mar 9, 5:03 AM CST | Flash Flood Warning | JAN | Franklin, Lawrence, Lincoln | 117 min |
| Mar 9, 5:17 AM CST | Flash Flood Warning | JAN | Forrest, Jones, Lamar | 3 hr |
| Mar 9, 5:47 AM CST | Areal Flood Warning | JAN | Newton, Scott, Simpson, Smith | 3 hr |
| Mar 9, 6:23 AM CST | River Flood Warning | JAN | Lowndes | 3 days |
| Mar 9, 6:44 AM CST | River Flood Warning | JAN | Madison, Yazoo | 10 days |
| Mar 9, 6:44 AM CST | River Flood Warning | JAN | Hinds, Warren | 9 days |
| Mar 9, 7:01 AM CST | Areal Flood Warning | JAN | Clarke, Lauderdale | 3 hr |
| Mar 9, 7:58 AM CST | Areal Flood Warning | JAN | Covington, Jasper, Jones | 3 hr |
| Mar 9, 9:56 AM CST | Areal Flood Warning | JAN | Lowndes | 12 hr |
| Mar 9, 10:20 AM CST | River Flood Warning | JAN | Franklin | 10 hr |
| Mar 9, 11:18 AM CST | River Flood Warning | JAN | Lawrence | 6 days |
| Mar 9, 11:21 AM CST | River Flood Warning | JAN | Simpson | 69 hr |
| Mar 9, 11:40 AM CST | River Flood Warning | JAN | Marion | 9 hr |
| Mar 9, 11:48 AM CST | River Flood Warning | JAN | Clarke | 70 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.